Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

May 22, 2014Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2014, 4:07 PM MDT for Chaves County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 4:07 PM MDT (22:07 UTC)
Expired
May 22, 2014, 4:45 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 146 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:10 PM MDTNON-TSTM WND GST 588 Ene Midway, NMESTIMATED 60 MPH GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 11:53 AM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS55 KABQ 222207
SVRABQ
NMC005-222245-
/O.NEW.KABQ.SV.W.0009.140522T2207Z-140522T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 445 PM MDT

* AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOTTOMLESS LAKES STATE PARK...OR ABOUT 12 MILES SOUTHEAST OF
  ROSWELL...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BITTER LAKE WILDLIFE REFUGE...

LAT...LON 3356 10447 3367 10424 3353 10389 3326 10407
      3317 10427 3329 10447
TIME...MOT...LOC 2207Z 213DEG 26KT 3332 10432

$$
1 follow-up statement
756 
WWUS55 KABQ 222238
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU MAY 22 2014

NMC005-222249-
/O.EXP.KABQ.SV.W.0009.000000T0000Z-140522T2245Z/
CHAVES NM-
438 PM MDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY WILL
EXPIRE AT 445 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM 
THUNDERSTORMS IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3356 10447 3367 10424 3353 10389 3326 10407
      3317 10427 3329 10447
TIME...MOT...LOC 2239Z 213DEG 26KT 3351 10417

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:26 PM MDT, 41 minutes earlier.

Area forecast discussion, May 22, 3:26 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT THU MAY 22 2014

...ELEVATED DRY LIGHTNING THREAT FOR CENTRAL/WESTERN NEW MEXICO
THROUGH THE EVENING...
...SEVERE STORMS CONTINUE ACROSS THE PLAINS THROUGH THE EVENING...

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE PLAINS
THROUGH THE EVENING...AND MAY REDEVELOP ACROSS PORTIONS OF THE
AREA OVERNIGHT. GUSTY WINDS...HAIL...AND LOCALIZED FLOODING ARE
POSSIBLE. MEANWHILE... THUNDERSTORMS WITH LITTLE OR NO RAINFALL
WILL PERSIST ACROSS WESTERN NEW MEXICO THROUGH THE EVENING. STRONG
TO SEVERE THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR THE
EASTERN PLAINS FRIDAY AND SATURDAY. MEANWHILE...CENTRAL AND
WESTERN AREAS WILL LIKELY SEE A MIX OF WET AND DRY STORMS FRIDAY
AND SATURDAY. THE STORM SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER
WILL SLOWLY MOVE EAST AND NORTHEAST ACROSS THE STATE SUNDAY AND
MONDAY. THOUGH STORMS WILL STILL BE POSSIBLE...THE OVERALL
COVERAGE OF STORMS WILL DECREASE.

&&

.DISCUSSION...
VERY ACTIVE ACROSS EASTERN NM TODAY AS EXPECTED. STORMS DEVELOPED
EARLY ALONG THE DRYLINE AND HAVE SINCE EXPANDED ACROSS MUCH OF THE
PLAINS. STILL EXPECT TO HAVE A FEW SEVERE STORMS THROUGH THE EARLY
EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS...THOUGH COULD
SEE SOME LOCALIZED FLOODING. FURTHER WEST...DRY THUNDERSTORMS HAVE
ERUPTED ACROSS THE SOUTHWEST MOUNTAINS WITH SOME LIGHTNING ACTIVITY
NOTED ACROSS THE CHUSKAS AS WELL. MOST OF THIS ACTIVITY SHOULD
DIMINISH AFTER SUNSET...THOUGH LIKELY NOT ALL OF IT AS AN UPPER
LEVEL JET NOSES INTO THE SW.

STORMS WILL LIKELY CONTINUE ON AND OFF THROUGH THE OVERNIGHT PERIOD
ACROSS THE EASTERN PLAINS...SOME STRONG AT TIMES. WILL PROBABLY SEE
ANOTHER EAST CANYON WIND THROUGH THE GAPS OF THE CENTRAL MTN
CHAIN...WHICH WILL HELP USHER MOISTURE WESTWARD. THIS WILL SET THE
STAGE FOR SCATTERED TO NUMEROUS STORMS AREAWIDE ON FRIDAY. WILL
LIKELY SEE A MIX OF WET AND DRY STORMS ACROSS THE WEST...AND
PORTIONS OF EASTERN NM MAY SEE ANOTHER ROUND OF SEVERE WEATHER.  THE
BEST CHANCES FOR SEVERE WEATHER REMAINS ACROSS THE SOUTHEAST PLAINS
WHERE THE BEST MOISTURE AND INSTABILITY RESIDE...THOUGH COULD SEE
STRONG STORMS ANYWHERE ACROSS THE EAST.

BY SATURDAY...MODELS DIFFER SOMEWHAT WITH RESPECT TO THE DRY SLOT.
GFS IS MOST AGGRESSIVE...BRING THE DRY SLOT ALL THE WAY THROUGH THE
TO NE PLAINS...WHEREAS THE NAM AND THE EC KEEP IT FURTHER TO THE
SOUTHWEST. THINK THE GFS MAY BE A BIT TOO AGGRESSIVE...BUT WITH THAT
SAID THE COOLER/DRY AIR OVER ANY BOUNDARY LAYER MOISTURE WOULD
CERTAINLY PROMOTE ANOTHER ROUND OF SEVERE STORMS ACROSS THE PLAINS.
MEANWHILE...SHOULD SEE SOME STORMS DEVELOP UNDERNEATH THE COLD CORE
OF THE LOW AS IT NUDGES INTO NORTHWEST NM.

AS THE LOW MOVES NORTHEAST ON SUNDAY...SHOULD SEE SOME WRAP AROUND
PRECIPITATION ACROSS THE NORTH/NW.  HOWEVER...MORE QUESTIONS RESIDE
OVER WHAT WILL OCCUR ACROSS THE PLAINS. NAM SUGGEST THE LOW LEVEL
DEWPOINTS WILL NOT BE SCOURED OUT SUNDAY AFTERNOON...AND IN
FACT...NEVER BRINGS THE DRY SLOT THRU THE AREA. THUS...THE NAM
SUGGESTS THERE COULD BE YET ANOTHER ROUND OF STORMS ACROSS THE EAST
SUNDAY AFTN...BUT THE GFS AND EC REMAINS DRIER AND LESS OPTIMISTIC.

THE UPPER LOW WILL FINALLY PULL AWAY FROM THE STATE EARLY NEXT WEEK
AND SOME RIDGING WILL WORK ITS WAY OVERHEAD.  WARMER TEMPS WILL BE
IN STORE...THOUGH ANY RESIDUAL LL MOISTURE MAY ALLOW FOR A FEW
STORMS TO DEVELOP OVER THE HIGH TERRAIN.

34

&&

.FIRE WEATHER...
SIGNIFICANT PATTERN SHIFT IS CURRENTLY UNDERWAY ACROSS NEW MEXICO AS
A DEEP UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN CA AND
INCHES TOWARD NM. THIS WILL ENTAIL A CONTINUED FLUX OF LOW LAYER
MOISTURE INTO THE EASTERN HALF OF THE STATE WITH DRIER
SURFACE/BOUNDARY LAYER CONDITIONS NOTED IN THE CENTRAL TO WESTERN
ZONES. THE HIGH HUMIDITY PROFILES AND MOIST NATURE OF STORMS IN THE
EASTERN HALF WILL PRECLUDE ANY CRITICAL FIRE WEATHER CONDITIONS. IN
CENTRAL TO WESTERN ZONES...A THREAT OF DRY STORMS WITH GUSTY WINDS
WILL BE THE INITIAL CONCERN THIS EVENING...BEFORE A SLOW AND SUBTLE
UPTICK IN MOISTURE ALLOTS FOR MORE OF A MIX OF WET AND DRY STORMS
INTO FRIDAY AND THE UPCOMING WEEKEND.

TONIGHT...EXCELLENT RH RECOVERY IS EXPECTED IN THE EASTERN HALF OF
THE STATE...ESPECIALLY OVER FOOTPRINTS WHERE WETTING RAINFALL WILL
BE OBSERVED THROUGH THE EVENING. FAIR RH RECOVERY WILL BE OBSERVED
IN THE CENTRAL TO WESTERN AREAS WITH SOME MODEST RISES IN DEWPOINTS
TAKING PLACE IN THE CENTRAL VALLEYS. ANY WIND CONCERNS WILL
GENERALLY BE CONFINED TO LOCAL THUNDERSTORM OUTFLOWS...BUT THESE MAY
DRIVE A WEAK...BUT TEMPORARILY GUSTY CANYON WIND EVENT THROUGH SOME
CENTRAL LOCALES.

BEST CHANCES FOR PRECIP WILL BE IN THE NORTH CENTRAL TO NORTHEASTERN
ZONES FRIDAY...BUT STILL SCATTERED COVERAGE TAKING SHAPE IN THE
NORTHWESTERN MOUNTAINS AND PLATEAU REGION. THE DRIEST STORMS WILL BE
FOUND IN THE WEST CENTRAL HIGHLANDS FRIDAY WHERE DEWPOINTS WILL BE
LOWEST. FORECAST MODELS SHOW SHOWERS AND STORMS PERSISTING THROUGH
FRIDAY NIGHT OVER MUCH OF EASTERN AND NORTHERN NM. THIS WILL LEAD TO
EXCELLENT RH RECOVERY IN THESE AREAS AND EVEN FAIR/GOOD RECOVERIES
IN THE WEST CENTRAL ZONES.

BY SATURDAY THE LOW WILL MAKE IT INTO WESTERN NM...SPREADING A
CONTINUED HEALTHY DOSE OF SHOWERS AND STORMS OVER EASTERN AND
NORTHERN PARTS OF THE STATE...AND BY SUNDAY THE UPPER LOW WILL LIFT
NORTHEASTWARD TO THE NM/CO BORDER. STORM COVERAGE WILL DECREASE INTO
SUNDAY...BUT STILL ISOLATED TO SCATTERED COVERAGE IS EXPECTED.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THIS TIME AND
EVEN INTO MONDAY AS RESIDUAL SHOWERS/STORMS LINGER IN THE NORTHEAST.
OVERALL...A DRIER PATTERN IS EXPECTED THROUGH THE REMAINDER OF NEXT
WEEK BENEATH A BUILDING RIDGE OF HIGH PRESSURE...BUT SOME RECYCLING
OF MOISTURE COULD STILL YIELD SOME ISOLATED SHOWERS/STORMS.

52

&&

.AVIATION...
18Z TAF CYCLE
MUCH MORE ACTIVE WEATHER IS ALREADY UNFOLDING OVER EASTERN HALF OF
NEW MEXICO...AND THIS WILL BE THE CASE THROUGH THE NEXT 24 HOURS.
STORMS ARE ALREADY ERUPTING...AND SHOULD BE SCATTERED TO NUMEROUS
EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE EARLY EVENING. SOME
STORMS WILL BE SEVERE WITH HAIL AND GUSTS TO 50 KT. STORMS ARE
EXPECTED TO DECREASE IN COVERAGE BY EARLY TO MID EVENING...BUT
ENOUGH INSTABILITY MAY KEEP A FEW STORMS GOING WELL INTO THE
OVERNIGHT. ANY STORMS WILL BE CAPABLE OF BRIEFLY REDUCING
CEILINGS AND VISIBILITIES TO MVFR OR IFR CATEGORIES. WEST OF THE
CENTRAL MOUNTAIN CHAIN STORM ACTIVITY WILL BE MUCH MORE ISOLATED
AND LESS ORGANIZED WITH GUSTY WINDS BEING THE PRIMARY THREAT.
AFTER A LATE OVERNIGHT AND EARLY MORNING LULL...MORE ACTIVITY IS
EXPECTED TO DEVELOP FRIDAY.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  76  48  72 /  20  40  40  50
DULCE...........................  40  73  38  68 /  30  60  70  60
CUBA............................  44  73  41  68 /  30  50  60  70
GALLUP..........................  40  71  38  68 /  20  30  30  40
EL MORRO........................  38  66  33  64 /  20  40  30  50
GRANTS..........................  41  72  40  68 /  20  40  40  40
QUEMADO.........................  42  68  40  65 /  20  30  20  40
GLENWOOD........................  40  78  41  77 /  20  20  10  20
CHAMA...........................  39  66  37  61 /  40  70  80  70
LOS ALAMOS......................  54  69  52  65 /  30  50  60  50
PECOS...........................  50  66  47  63 /  50  60  70  60
CERRO/QUESTA....................  45  69  40  65 /  50  60  60  70
RED RIVER.......................  41  59  35  55 /  60  80  80  90
ANGEL FIRE......................  31  62  31  59 /  60  80  80 100
TAOS............................  42  71  42  65 /  40  50  50  60
MORA............................  45  65  45  63 /  60  80  70  90
ESPANOLA........................  46  76  45  71 /  30  40  50  50
SANTA FE........................  53  68  49  67 /  40  50  60  60
SANTA FE AIRPORT................  49  72  47  69 /  30  40  50  50
ALBUQUERQUE FOOTHILLS...........  58  74  54  71 /  20  30  40  50
ALBUQUERQUE HEIGHTS.............  59  77  55  74 /  20  30  40  50
ALBUQUERQUE VALLEY..............  52  78  51  75 /  20  30  40  40
ALBUQUERQUE WEST MESA...........  54  77  52  74 /  20  30  40  50
LOS LUNAS.......................  50  79  48  76 /  20  30  40  40
RIO RANCHO......................  58  80  53  76 /  20  30  40  50
SOCORRO.........................  58  81  54  78 /  10  20  30  30
SANDIA PARK/CEDAR CREST.........  50  74  49  70 /  30  50  60  60
TIJERAS.........................  52  73  51  69 /  30  50  50  60
MORIARTY/ESTANCIA...............  41  70  39  67 /  40  50  50  60
CLINES CORNERS..................  48  70  45  68 /  40  50  60  50
GRAN QUIVIRA....................  50  74  50  71 /  20  30  40  30
CARRIZOZO.......................  52  78  50  75 /  20  20  30  30
RUIDOSO.........................  45  72  44  68 /  30  30  40  30
CAPULIN.........................  51  66  49  67 /  70  60  60  80
RATON...........................  46  72  47  70 /  70  60  60  80
SPRINGER........................  47  71  49  68 /  60  60  60  80
LAS VEGAS.......................  46  68  46  66 /  60  60  60  80
CLAYTON.........................  54  75  55  74 /  70  60  50  80
ROY.............................  52  71  53  68 /  70  60  60  80
CONCHAS.........................  56  77  58  74 /  60  60  60  80
SANTA ROSA......................  59  76  58  74 /  60  60  60  60
TUCUMCARI.......................  59  82  60  79 /  70  60  60  80
CLOVIS..........................  58  78  59  79 /  60  60  60  70
PORTALES........................  59  81  60  80 /  60  60  60  70
FORT SUMNER.....................  60  79  61  77 /  60  60  70  60
ROSWELL.........................  62  85  61  83 /  30  30  50  40
PICACHO.........................  53  78  55  77 /  30  30  50  40
ELK.............................  51  75  51  72 /  30  20  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, May 22, 7:20 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 AM MDT THU MAY 22 2014

UPDATED SLIGHT RISK AREA FOR TODAY

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
720 AM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CENTRAL
MOUNTAIN CHAIN TODAY WITH THE GREATEST RISK FOR LARGE HAIL AND
DAMAGING WINDS ACROSS EASTERN DE BACA...CHAVES...ROOSEVELT...CURRY
AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING ACROSS CHAVES...EASTERN LINCOLN...DE BACA...SOUTHEAST
GUADALUPE...QUAY...CURRY AND ROOSEVELT COUNTIES...WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS
EVENING...FRIDAY AFTERNOON AND EVENING AND SATURDAY AFTERNOON AND
EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 22, 3:29 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT THU MAY 22 2014

NMZ530-534-222200-
QUAY COUNTY-UNION COUNTY-
329 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EXTREME
NORTHEASTERN QUAY COUNTIES THROUGH 400 PM MDT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF AMISTAD...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD AND HAYDEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3567 10304 3569 10335 3608 10336 3609 10303
      3574 10303
TIME...MOT...LOC 2130Z 207DEG 27KT 3586 10311
Local storm report, May 22, 3:34 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HIGH SUST WINDS  11 S AMISTAD            35.76N 103.12W
05/22/2014  E65 MPH          UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400944

JF
Special weather statement, May 22, 3:35 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU MAY 22 2014

NMZ531>534-537-222200-
DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING
COUNTY-QUAY COUNTY-
335 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...QUAY...
SOUTHEASTERN HARDING...EASTERN GUADALUPE AND NORTHERN DE BACA
COUNTIES THROUGH 400 PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NARA VISA TO SAN JON
TO NEAR MONTOYA TO NEAR PUERTO DE LUNA AND YESO. THE LINE OF STORMS
WAS GENERALLY MOVING TO THE NORHTH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...SAN JON...SUMNER LAKE STATE
PARK...SUMNER LAKE...GLENRIO...QUAY...RAGLAND AND BARD.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 295 AND 373...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3495 10319 3496 10328 3493 10329 3485 10365
      3485 10364 3472 10399 3450 10415 3449 10472
      3457 10483 3494 10455 3535 10372 3569 10344
      3567 10303 3498 10303
TIME...MOT...LOC 2133Z 290DEG 27KT 3557 10308 3512 10329
          3496 10403 3496 10401 3483 10437 3450 10450
          3450 10451
Local storm report, May 22, 3:40 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     11 S AMISTAD            35.76N 103.12W
05/22/2014  E65 MPH          UNION              NM   TRAINED SPOTTER

&&

CORRECTED EVENT

EVENT NUMBER ABQ1400944

JF
Local storm report, May 22, 3:46 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     2 ENE CLAYTON           36.46N 103.14W
05/22/2014  M63 MPH          UNION              NM   ASOS

            KCAO ASOS.

&&

EVENT NUMBER ABQ1400945

JF
Special weather statement, May 22, 3:57 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT THU MAY 22 2014

NMZ532>535-537-538-222230-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL
COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
357 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...CENTRAL
CHAVES...SOUTHERN QUAY...EASTERN GUADALUPE...DE BACA AND NORTHEASTERN
CURRY COUNTIES THROUGH 430 PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAN JON TO NEWKIRK TO 8 MILES NORTHWEST OF SUMNER LAKE STATE PARK TO
9 MILES SOUTH OF YESO TO BITTER LAKE WILDLIFE REFUGE. MOVEMENT OF
THE LINE WAS GENERALLY TO THE NORTH AND NORTHEAST.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...FORT SUMNER...SUMNER LAKE
STATE PARK...SUMNER LAKE...BOTTOMLESS LAKES STATE PARK...DEXTER...
WHEATLAND...QUAY...MIDWAY AND HAYSTACK MOUNTAIN RECREATION AREA.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 283 AND 336...
  HIGHWAY 285 BETWEEN MILE MARKERS 94 AND 165...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3482 10303 3490 10403 3421 10428 3319 10406
      3318 10460 3446 10491 3474 10469 3527 10440
      3515 10347
TIME...MOT...LOC 2156Z 295DEG 19KT 3503 10341 3511 10419
          3470 10444 3431 10462 3349 10436

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:46 AM MDTSpecial Weather StatementABQGuadalupe29 min
May 22, 12:04 PM MDTSpecial Weather StatementABQMora26 min
May 22, 12:06 PM MDTSpecial Weather StatementABQHarding24 min
May 22, 12:25 PM MDTSpecial Weather StatementABQSan Miguel35 min
May 22, 12:33 PM MDTSpecial Weather StatementABQHarding27 min
May 22, 12:37 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel53 min
May 22, 12:40 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union65 min
May 22, 12:46 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel59 min
May 22, 12:57 PM MDTSevere Thunderstorm WarningABQColfax, Union63 min
May 22, 1:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 22, 1:15 PM MDTSpecial Weather StatementABQSan Miguel30 min
May 22, 1:21 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel54 min
May 22, 1:24 PM MDTSpecial Weather StatementABQColfax36 min
May 22, 1:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel61 min
May 22, 1:33 PM MDTSpecial Weather StatementABQColfax27 min
May 22, 1:37 PM MDTSpecial Weather StatementABQMora23 min
May 22, 1:39 PM MDTSpecial Weather StatementABQSan Miguel36 min
May 22, 1:40 PM MDTSpecial Weather StatementABQHarding35 min
May 22, 1:45 PM MDTSpecial Weather StatementABQQuay30 min
May 22, 1:56 PM MDTSpecial Weather StatementABQ34 min
May 22, 2:33 PM MDTSpecial Weather StatementABQQuay27 min
May 22, 2:37 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union53 min
May 22, 2:54 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:17 PM MDTSpecial Weather StatementABQLincoln28 min
May 22, 3:23 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 3:24 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:35 PM MDTSpecial Weather StatementABQQuay25 min
May 22, 3:43 PM MDTSevere Thunderstorm WarningABQQuay62 min
May 22, 3:57 PM MDTSpecial Weather StatementABQChaves, De Baca, Quay33 min
May 22, 4:08 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel112 min
May 22, 4:36 PM MDTSpecial Weather StatementABQGuadalupe24 min
May 22, 4:38 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 4:42 PM MDTSpecial Weather StatementABQQuay33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.